Alert archive / Idaho / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Pocatello, ID

August 4, 2011

NWS Pocatello, ID issued this flash flood watch at Aug 4, 2011, 1:55 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2011, 1:55 PM MDT (19:55 UTC)
Expired
Aug 4, 2011, 10:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WGUS65 KPIH 041955
FFAPIH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MDT THU AUG 4 2011

IDZ018-022-023-025-031-032-050400-
/O.NEW.KPIH.FF.A.0003.110804T1955Z-110805T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWTOOTH MOUNTAINS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...MALAD CITY...
OAKLEY...ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...
WAYAN...MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY
155 PM MDT THU AUG 4 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND SOUTHEAST 
  IDAHO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IDAHO...BIG 
  AND LITTLE WOOD RIVER REGION...LOST RIVER/PAHSIMEROI AND 
  SAWTOOTH MOUNTAINS. IN SOUTHEAST IDAHO...CARIBOU HIGHLANDS... 
  SOUTH CENTRAL HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. 

* UNTIL 10 PM MDT THIS EVENING

* STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THESE
  STORMS COULD PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY
  WINDS. LOCALIZED FLOODING OF ROADS AND SMALL CREEKS WILL BE
  POSSIBLE UNDERNEATH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

VALLE
1 follow-up statement
231 
WGUS65 KPIH 050412
FFAPIH

FLOOD WATCH
NATIONAL WEATHER SERVICE POCATELLO ID
1012 PM MDT THU AUG 4 2011


IDZ018-022-023-025-031-032-050515-
/O.EXP.KPIH.FF.A.0003.000000T0000Z-110805T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAWTOOTH MOUNTAINS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...MALAD CITY...
OAKLEY...ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...
WAYAN...MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY
1012 PM MDT THU AUG 4 2011

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND SOUTHEAST
IDAHO HAS EXPIRED. SCATTERED THUNDERSTORMS WILL CONTINUE IN THE
MOUNTAINS AND SNAKE PLAIN OF SOUTHEAST IDAHO FOR SEVERAL HOURS YET
TONIGHT....BUT THE RAIN FALL FROM ANY ONE OF THESE STORMS IS
GENERALLY LESS THAN ONE QUARTER INCH. LOCALIZED PONDING OF WATER
ON ROAD WAYS IS STILL POSSIBLE AND MOTORISTS SHOULD DRIVE WITH
CAUTION. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 1:30 PM MDT, 25 minutes earlier.

Area forecast discussion, Aug 4, 1:30 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
130 PM MDT THU AUG 4 2011

.DISCUSSION...

SHORTWAVE TROUGH IS BEGINNING TO PUNCH INTO THE REGION THIS
AFTERNOON. THUNDERSTORM ACTIVITY IS DEVELOPING ACROSS THE AREA.
CELL MOVEMENT APPEARS TO BE RATHER LOW...FACTORING IN THE AMOUNT
OF MOISTURE PRESENT AND ANTICIPATED THUNDERSTORM COVERAGE...WILL
LIKELY ISSUE A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING
FOR THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WHERE THE THREAT
FOR THUNDERSTORMS AND HEAVY RAIN IS MOST LIKELY. ALONG WITH THE
HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH
THUNDERSTORMS GIVEN THE INSTABILITY...ADDED LIFT FROM THE TROUGH
AND HIGH MOISTURE. MUCH OF THIS ACTIVITY SHOULD DIMINISH THIS
EVENING...ALTHOUGH MODELS ARE SUGGESTING THAT A FEW SHOWERS COULD
PERSIST THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING.

THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEKEND DUE TO RESIDUAL
MOISTURE HANGING AROUND THE REGION. COVERAGE SHOULD GRADUALLY
DECREASE EACH DAY AND THE BEST CHANCES REMAIN IN THE CENTRAL
MOUNTAINS INTO MONTANA. ALTHOUGH...LATEST MODEL RUN IS TRYING TO
SHOW SOME ISOLATED COVERAGE OVER THE EASTERN HIGHLANDS AS WELL.

RIDGE BEGINS TO BUILD OVER THE REGION NEXT WEEK. IF THIS
OCCURS...THEN CHANCES FOR THUNDERSTORMS SHOULD DECREASE
SUBSTANTIALLY AS MOISTURE IS PUSHED AWAY FROM THE AREA. SEASONABLE
TEMPERATURES ARE STILL EXPECTED DURING THE FORECAST.

VALLE

&&

.AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. LOOK FOR LOCALLY
HEAVY RAINFALL. ALSO...EXPECT GUSTY AND ERRATIC WINDS IN AND AROUND
THUNDERSTORMS. WYATT

&&

.FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY AS A WEAK FRONT MOVES THROUGH.
LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY MAINLY OVER
HIGHER TERRAIN. EXPECT ISOLATED CONVECTION ACROSS THE CENTRAL
MOUNTAINS AND UPPER SNAKE HIGHLANDS OVER THE WEEKEND. HIGH PRESSURE
WILL BUILD IN DURING NEXT WEEK BRINGING DRIER CONDITIONS AS THE WEEK
PROGRESSES. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING
IDZ018-022-023-025-031-032.

&&
Hazardous weather outlook, Aug 4, 4:13 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
413 AM MDT THU AUG 4 2011

IDZ017>025-031-032-051200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
413 AM MDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON OVER ALL
OF CENTRAL AND EASTERN IDAHO. STRONG WIND...AND POSSIBLY DAMAGING
WIND...WILL DEVELOP WITH THESE STORMS. HAIL AND HEAVY DOWNPOURS
WILL ALSO ACCOMPANY THESE THUNDERSTORM CELLS. THE FREQUENT
DANGEROUS LIGHTNING...HAIL...AND STRONG WIND WILL CONTINUE INTO
FRIDAY MORNING WITH CLEARING DEVELOPING LATE AND MOVING FROM WEST
TO EAST ACROSS CENTRAL AND EASTERN IDAHO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE
HIGHLANDS AND CENTRAL IDAHO MOUNTAINS ALONG THE IDAHO-MONTANA
BORDER FOR THE BULK OF THIS PERIOD. EXPECT NEAR NORMAL SEASONAL
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:19 PM MDTAreal Flood AdvisoryPIHBannock, Caribou, Franklin2 hr
Aug 4, 2:30 PM MDTSpecial Weather StatementPIHBingham45 min
Aug 4, 2:58 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham47 min
Aug 4, 3:21 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham39 min
Aug 4, 3:33 PM MDTSpecial Weather StatementPIHCassia42 min
Aug 4, 3:57 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham48 min
Aug 4, 4:19 PM MDTAreal Flood AdvisoryPIHBingham2 hr
Aug 4, 4:27 PM MDTSpecial Weather StatementPIHMinidoka48 min
Aug 4, 4:44 PM MDTSevere Thunderstorm WarningPIHBingham46 min
Aug 4, 4:48 PM MDTSevere Thunderstorm WarningPIHLincoln, Minidoka42 min
Aug 4, 4:51 PM MDTSpecial Weather StatementPIHMadison39 min
Aug 4, 5:23 PM MDTSpecial Weather StatementPIHPower52 min
Aug 4, 5:25 PM MDTSpecial Weather StatementPIHBonneville50 min
Aug 4, 5:41 PM MDTSpecial Weather StatementPIHFremont49 min
Aug 4, 5:42 PM MDTSevere Thunderstorm WarningPIHPower48 min
Aug 4, 5:46 PM MDTSpecial Weather StatementPIHCuster44 min

Nearby

Flash Flood Watches in Idaho, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.